Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva, viread and emtriva
May 5, 2005

My viral load is 15.000 and my cd4 320. My doctor suggested a once daily therapy with sustiva, viread and emtriva. Do you think is it a good combination? Is it dangerous for lipoatrophy? Thanks Pedro

Response from Dr. Wohl

Dear Pedro-

This is an attractive and increasingly popular regimen for several reasons. First, it is once a day. Second, it requires you to take only two pills a day and it is likley these will be combined to a single pill in the near future. Third, the combination has done very well in a recent study comparing it to Combivir and Sustiva with higher rates of people getting to a viral load of less than 50 copies/mL and less toxicity. Lastly, it is unlikely to cause much in the way of fat wasting.

So, I think this is a fine choice for initial therapy. The side effects? Sustiva can cause vivid dreams and grogginess but the vast majority of people can overcome these without a need to stop the med. Emtriva can cause hyperpigmentation (darkening) of the skin on the palms but this is pretty rare. Tenofovir is well tolerated. There are some who are concerned about its effects on renal function, and this is a controversial issue, but when dosed correctly this seems to be a very rare cause of treatment discontinuation.

Good luck

DW



Previous
Forgetfullness as a side effect?
Next
When to make the decsion the the POS-HIV is not a FP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement